Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 14, 2020Barrow County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2020, 6:21 PM EDT for Barrow County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2020, 6:21 PM EDT (22:21 UTC)
Expired
Jun 14, 2020, 6:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Barrow County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WWUS82 KFFC 142221
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sun Jun 14 2020
 
GAZ025-035-142245-
Jackson GA-Barrow GA-
621 PM EDT Sun Jun 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND BARROW
COUNTIES UNTIL 645 PM EDT...

At 621 PM EDT...a strong thunderstorm was near Hoschton, or near
Winder...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Jefferson, Auburn, Statham, Arcade, Hoschton, Bethlehem,
Pendergrass, Russell, Bear Creek Reservoir, Fort Yargo State Park and
County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3402 8342 3399 8348 3400 8350 3399 8350
      3398 8351 3391 8365 3392 8367 3391 8370
      3404 8382 3417 8366
TIME...MOT...LOC 2221Z 316DEG 14KT 3406 8368 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:33 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 3:33 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sun Jun 14 2020

.SHORT TERM /Tonight through Monday Night/...

A closed low over the OH Valley this afternoon will drop southward
into the Savannah River Valley through the short term. Meanwhile
wedging will develop at the surface as the remains of a front and
a short wave linger just off the coast of the Carolinas. Bands of
showers and thunderstorms rotating around the upper low...combined
with the easterly flow should affect much of north and central GA
through the short term. Cooling aloft and afternoon instability
could produce a few strong to severe thunderstorms across north GA
this afternoon and evening. Showers and thunderstorms should have
a mainly diurnal pattern through the short term...but expect some
convection to linger overnight. Max temperatures Monday should be
a few degrees cooler across northeastern areas due to the easterly
winds and increased clouds.

41

.LONG TERM /Tuesday through Sunday/...

The main feature through the long term period will be a closed upper
level low that is expected to linger near the local forecast area
through the rest of the week. This low is expected to keep moisture
across the area leading to chances for showers and thunderstorms in
the afternoon and evenings.

By Tuesday, the low is expected to be centered in the vicinity of
eastern Georgia/South Carolina/North Carolina border. As the low
lingers just northeast of the area, chances for showers and
thunderstorms are expected to increase, especially across portions
of northern and eastern Georgia, in the afternoon and evening. As
the low meanders in the vicinity through Wednesday and Thursday,
those chances for showers and thunderstorms will continue, although
mainly in a diurnal trend and focused more across northern and
eastern Georgia.

By late Tuesday into Wednesday, a surface low is forecast to develop
along a stalled boundary just off the North/South Carolina
coastline. As this system meanders slowly up the coast, high
pressure will be expected to push into portions of northern and
northeastern Georgia, allowing for weak wedging across the area by
mid-week onward. In the upper levels, the low is expected to broaden
and lift slightly later on Thursday before beginning to be swept up
in the upper level flow on Friday. While models have come into much
better agreement on the progression of the low pressure system on
Friday, some differences in timing remain. The ECMWF tries to clear
the local forecast area by Saturday afternoon while the GFS starts
to show clearing closer to Saturday evening. Overall, continued a
blend for this time frame, keeping just slight chance pops just
across portions of eastern Georgia for Saturday afternoon.

With some periods of wedging and additional cloud cover, high
temperatures through the extended are expected to be fairly mild and
overall slightly below average with high temps in the 70s and 80s.
By Friday into the weekend, temps are expected to trend warmer with
highs in the upper 80s and lower 90s areawide. Low temperatures are
forecast to be slightly below average as well with lows in the upper
50s and 60s, before increasing to the upper 60s to lower 70s for the
weekend.

Reaves

&&

AVIATION...
18Z Update...
SCT/BKN 040-060 expected this afternoon with some higher layers.
Scattered showers and thunderstorms will develop mainly this
afternoon and evening across the northern taf sites. VFR overnight
with storms diminishing but could be some mvfr stratus mainly KAHN
toward morning. Basically Monday should be a repeat of today with
a chance of thunderstorms across all taf sites. Winds stay east
to NE mainly 4-9 kts.

//ATL Confidence...18Z Update... Medium to high on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  76  60  75 /  20  50  30  30
Atlanta         65  78  60  78 /  20  40  20  30
Blairsville     56  70  54  71 /  40  60  40  40
Cartersville    60  81  59  81 /  30  30  20  20
Columbus        66  87  64  84 /  10  30  20  20
Gainesville     61  73  58  75 /  30  50  30  30
Macon           64  84  62  80 /  10  40  20  30
Rome            60  82  59  82 /  30  30  20  20
Peachtree City  62  81  60  80 /  20  40  20  20
Vidalia         66  84  64  81 /  20  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Reaves
AVIATION...41
Hazardous weather outlook, Jun 14, 2:53 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
253 PM EDT Sun Jun 14 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
253 PM EDT Sun Jun 14 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible this afternoon and evening
across north Georgia. Some isolated storms may become strong to
severe. Gusty winds, small hail, frequent lightning, and locally
heavy rainfall will be possible in any stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

From Monday through Saturday, isolated to scattered thunderstorms
will be possible each afternoon, especially over the eastern half
of the forecast area. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 14, 6:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT SUN JUN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 ESE TALMADGE          34.41N  84.53W
06/14/2020  E1.00 INCH       PICKENS            GA   TRAINED SPOTTER

            REPORT RECEIVED VIA SPOTTER NETWORK.

&&

EVENT NUMBER FFC2000746

KS
Special weather statement, Jun 14, 6:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
610 PM EDT Sun Jun 14 2020

GAZ020-142245-
Bartow GA-
610 PM EDT Sun Jun 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW COUNTY UNTIL
645 PM EDT...

At 610 PM EDT...a strong thunderstorm was near Red Top Mountain State
Park, or near Cartersville...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cartersville, Emerson, George Washington Carver St Pk and Red Top
Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3432 8469 3430 8465 3408 8466 3408 8474
      3419 8484
TIME...MOT...LOC 2210Z 314DEG 12KT 3421 8471

HAIL...0.88IN
WIND...50MPH
Local storm report, Jun 14, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT SUN JUN 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             2 SE MOUNTAIN PARK      34.06N  84.38W
06/14/2020  E1.00 INCH       FULTON             GA   AMATEUR RADIO

            QUARTER INCH HAIL AT ROSWELL HS.

&&

EVENT NUMBER FFC2000747

KS
Special weather statement, Jun 14, 6:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Sun Jun 14 2020

GAZ034-142245-
Gwinnett GA-
619 PM EDT Sun Jun 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GWINNETT COUNTY UNTIL 645
PM EDT...

At 619 PM EDT...a strong thunderstorm was near Lawrenceville...moving
southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Snellville, Suwanee, Buford, Loganville, Dacula,
Grayson, Harbin, Hog Mountain and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3403 8386 3400 8387 3398 8383 3397 8383
      3395 8381 3393 8380 3385 8389 3380 8397
      3397 8414 3411 8399
TIME...MOT...LOC 2219Z 314DEG 12KT 3400 8401

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 14, 6:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT Sun Jun 14 2020

GAZ047-142245-
Walton GA-
620 PM EDT Sun Jun 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR WALTON COUNTY UNTIL 645 PM EDT...

At 620 PM EDT...a strong thunderstorm was over Between, or 7 miles
west of Monroe...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Bold Springs, Windsor, Nicholasville, Youth, Pannell,
Campton, Herndonville and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8376 3389 8376 3390 8374 3390 8373
      3391 8368 3391 8364 3389 8363 3388 8361
      3388 8358 3364 8367 3377 8395 3383 8393
      3393 8380
TIME...MOT...LOC 2220Z 289DEG 11KT 3384 8384

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 14, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sun Jun 14 2020

GAZ025-035-142245-
Jackson GA-Barrow GA-
621 PM EDT Sun Jun 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND BARROW
COUNTIES UNTIL 645 PM EDT...

At 621 PM EDT...a strong thunderstorm was near Hoschton, or near
Winder...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Jefferson, Auburn, Statham, Arcade, Hoschton, Bethlehem,
Pendergrass, Russell, Bear Creek Reservoir, Fort Yargo State Park and
County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3402 8342 3399 8348 3400 8350 3399 8350
      3398 8351 3391 8365 3392 8367 3391 8370
      3404 8382 3417 8366
TIME...MOT...LOC 2221Z 316DEG 14KT 3406 8368

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:57 PM EDTSpecial Weather StatementFFCFannin33 min
Jun 14, 2:14 PM EDTSpecial Weather StatementFFCHaralson31 min
Jun 14, 3:57 PM EDTSpecial Weather StatementFFCWhite33 min
Jun 14, 4:12 PM EDTSpecial Weather StatementFFCWhitfield33 min
Jun 14, 4:19 PM EDTSevere Thunderstorm WarningFFCWalker, Whitfield30 min
Jun 14, 4:38 PM EDTSpecial Weather StatementFFCCoweta37 min
Jun 14, 4:39 PM EDTSpecial Weather StatementFFCDawson36 min
Jun 14, 5:00 PM EDTSpecial Weather StatementFFCGilmer30 min
Jun 14, 5:12 PM EDTSpecial Weather StatementFFCGwinnett33 min
Jun 14, 5:14 PM EDTSpecial Weather StatementFFCChattooga, Floyd31 min
Jun 14, 5:16 PM EDTSpecial Weather StatementFFCCoweta29 min
Jun 14, 5:17 PM EDTSpecial Weather StatementFFCRockdale28 min
Jun 14, 5:23 PM EDTSpecial Weather StatementFFCTroup37 min
Jun 14, 5:30 PM EDTSevere Thunderstorm WarningFFCGilmer, Pickens45 min
Jun 14, 5:43 PM EDTSpecial Weather StatementFFCDawson32 min
Jun 14, 5:46 PM EDTSpecial Weather StatementFFCFloyd29 min
Jun 14, 5:47 PM EDTSpecial Weather StatementFFCMeriwether28 min
Jun 14, 5:50 PM EDTSpecial Weather StatementFFCBarrow25 min
Jun 14, 5:51 PM EDTSpecial Weather StatementFFCGwinnett24 min
Jun 14, 5:56 PM EDTSpecial Weather StatementFFCCherokee34 min
Jun 14, 5:59 PM EDTSevere Thunderstorm WarningFFCFulton46 min
Jun 14, 6:01 PM EDTSevere Thunderstorm WarningFFCCherokee44 min
Jun 14, 6:06 PM EDTSpecial Weather StatementFFCHarris24 min
Jun 14, 6:10 PM EDTSpecial Weather StatementFFCBartow35 min
Jun 14, 6:19 PM EDTSpecial Weather StatementFFCGwinnett26 min
Jun 14, 6:20 PM EDTSpecial Weather StatementFFCWalton25 min
Jun 14, 6:27 PM EDTSpecial Weather StatementFFCPolk33 min
Jun 14, 6:37 PM EDTSpecial Weather StatementFFCHarris23 min
Jun 14, 6:47 PM EDTSpecial Weather StatementFFCPolk28 min
Jun 14, 6:48 PM EDTSpecial Weather StatementFFCMadison27 min
Jun 14, 6:49 PM EDTSpecial Weather StatementFFCPaulding26 min
Jun 14, 6:51 PM EDTSpecial Weather StatementFFCBarrow, Walton24 min
Jun 14, 7:04 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee, Walton41 min
Jun 14, 7:15 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk45 min
Jun 14, 7:18 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding42 min
Jun 14, 7:22 PM EDTSpecial Weather StatementFFCDeKalb38 min
Jun 14, 7:58 PM EDTSpecial Weather StatementFFCDouglas32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.